Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 247, NWS Pueblo, CO

August 29, 2007Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 29, 2007, 3:19 PM MDT for Saguache County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2007, 3:19 PM MDT (21:19 UTC)
Expired
Aug 29, 2007, 3:56 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Saguache County, CO

The radar

The Pueblo radar (KPUX), 179 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
2107 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 292119
SVRPUB
COC109-292215-
/O.NEW.KPUB.SV.W.0247.070829T2119Z-070829T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT WED AUG 29 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

* UNTIL 415 PM MDT...

* AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 2 MILES EAST OF
  CENTER...OR 23 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD
  THE EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT CENTER AND RURAL AREAS OF 
  EXTREME SOUTH CENTRAL SAGUACHE COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3788 10624 3791 10580 3774 10580 3774 10583
      3773 10611 3774 10612 3774 10624
TIME...MOT...LOC 2119Z 269DEG 5KT 3776 10607

$$
3 follow-up statements
000 
WWUS55 KPUB 292131
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT WED AUG 29 2007

COC109-292215-
/O.CON.KPUB.SV.W.0247.000000T0000Z-070829T2215Z/
SAGUACHE CO-
331 PM MDT WED AUG 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTH CENTRAL SAGUACHE COUNTY...

AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
CENTER...OR 23 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD THE
EAST AT 10 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN
SAGUACHE COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3774 10612 3774 10619 3789 10619 3791 10580
      3781 10580 3780 10581 3774 10580 3773 10611
TIME...MOT...LOC 2131Z 262DEG 12KT 3777 10602

$$
000 
WWUS55 KPUB 292141
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT WED AUG 29 2007

COC109-292215-
/O.CON.KPUB.SV.W.0247.000000T0000Z-070829T2215Z/
SAGUACHE CO-
341 PM MDT WED AUG 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTH CENTRAL SAGUACHE COUNTY...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED OVER
EXTREME SOUTH CENTRAL SAGUACHE COUNTY...OR 20 MILES NORTH OF
ALAMOSA...AND WAS MOVING TOWARD THE EAST AT 15 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME 
SOUTHEASTERN SAGUACHE COUNTY INCLUDING HIGHWAY 17 NORTH OF HOOPER 
AND SOUTH OF MOFFAT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3790 10611 3791 10580 3784 10580 3783 10581
      3780 10581 3774 10580 3773 10610
TIME...MOT...LOC 2141Z 269DEG 14KT 3775 10594

$$
000 
WWUS55 KPUB 292156
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT WED AUG 29 2007

COC109-292206-
/O.CAN.KPUB.SV.W.0247.000000T0000Z-070829T2215Z/
SAGUACHE CO-
356 PM MDT WED AUG 29 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL SAGUACHE COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3790 10611 3791 10580 3784 10580 3783 10581
      3780 10581 3774 10580 3773 10610
TIME...MOT...LOC 2156Z 269DEG 14KT 3775 10587

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:17 PM MDT, 2 minutes earlier.

Area forecast discussion, Aug 29, 3:17 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT WED AUG 29 2007

.SHORT TERM...
(TONIGHT AND THURSDAY)

SHORT TERM CONCERNS REMAIN COVERAGE OF SLOW MOVING THUNDERSTORMS
ALONG WITH EXTENT OF LOW CLOUD/FOG DEVELOPMENT OVERNIGHT ACROSS THE
EASTERN PLAINS.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
WEAK WEST TO NORTHWEST FLOW ACROSS THE REGION WITH UPPER LEVEL
RIDGING ACROSS THE DESERT SW BUILDS ACROSS THE FOUR CORNERS REGION
AND SOUTHERN GREAT BASIN. WATER VAPOR IMAGERY ALSO INDICATING MID
LEVEL MOISTURE AND SEVERAL MINOR DISTURBANCES EMBEDDED WITHIN THE
FLOW MOVING ACROSS THE AREA. AT THE SFC...HIGH PRESSURE ACROSS THE
NORTHERN HIGH PLAINS CONTINUES TO BUILD ACROSS THE CENTRAL HIGH
PLAINS...KEEPING MOIST LOW LEVEL EASTERLY UPSLOPE FLOW IN PLACE
ACROSS THE EASTERN PLAINS.

TONIGHT AND THURSDAY...UPPER LEVEL RIDGING CONTINUES TO BUILD ACROSS
THE FOUR CORNERS AND INTO THE GREAT BASIN...WITH UPPER FLOW BECOMING
MORE NORTH TO NORTHWEST ACROSS THE REGION THROUGH THE DAY THURSDAY.
WITH AMPLE MOISTURE IN PLACE ALONG WITH THE MINOR DISTURBANCE MOVING
INTO CENTRAL COLORADO ATTM...WILL CONTINUE TO SEE SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS THE HIGHER TERRAIN AND HIGH MT VALLEYS
THROUGH THE EVENING...WITH ISOLATED SHOWERS POSSIBLE INTO THE EARLY
MORNING HOURS AND ISOLATED TO SCATTERED STORMS DEVELOPING ONCE AGAIN
TOMORROW AFTERNOON. WITH WEAK FLOW ALOFT AND AMPLE LOW LEVEL MOISTURE...
LOCALLY HEAVY RAINS WILL BE THE MAIN CONCERN WITH STORMS THROUGH THE
EVENING...THOUGH CANT RULE OUT A FEW STRONGER STORMS PRODUCING SMALL
HAIL ALONG THE EASTERN MTS WITH LOCALLY ENHANCED SHEARS DUE TO THE
UPSLOPE FLOW. HAVE KEPT MAINLY ISOLATED POPS ACROSS THE I-25
CORRIDOR AND FAR SE PLAINS THIS EVENING WITH THE POSSIBILITY OF
OUTFLOWS AIDING IN LIFT TO WORK WITH ELEVATED INSTABILITY...THOUGH
AM NOT EXPECTING MUCH DEVELOPMENT AT ALL EAST OF THE CORRIDOR.
MODEL SOUNDINGS INDICATING INCREASING MOISTURE IN EASTERLY FLOW
ACROSS THE AREA WITH SFC-H7 LAYER SATURATING OVERNIGHT AND EXPECT
IFR CIGS AND AREAS OF FOG ACROSS MUCH THE EASTERN PLAINS BY MORNING.
SKIES WILL BE SLOW TO CLEAR TOMORROW ACROSS THE PLAINS...KEEPING
TEMPERATURES GENERALLY BELOW SEASONAL AVERAGES ONCE AGAIN AND WENT ON
THE COOL SIDE OF GUIDANCE FOR HIGHS. -MW

.LONG TERM...
(FRI THROUGH WED)

MAIN FORECAST IMPACT WEATHER WILL BE THE DIURNAL CHANCES FOR TSTMS
OVER THE MOUNTAINS/HIGH VALLEYS AND GENERALLY ABOVE AVERAGE
TEMPERATURES THROUGH THE PERIOD.

FRI THROUGH WED...VERY GOOD ENSEMBLE DATA...INCLUDING ECMWF AND
DGEX...RUN-TO-RUN CONSISTENCY OF THE LARGE UPPER LEVEL HIGH
PRESSURE SYSTEM CENTERING OVER THE GREAT BASIN AND AZ THIS WEEKEND
INTO EARLY NEXT WEEK. AIR MASS DRIES OUT A LITTLE...BUT THERE WILL
BE ENOUGH MOISTURE AND INSTABILITY FOR MOUNTAIN/HIGH VALLEY
SHRA/TSRA DEVELOPMENT EACH DAY. STEERING CURRENTS WILL BE
PRIMARILY NW-NLY...WHICH COULD MAKE IT DIFFICULT FOR SHRA/TSRA TO
DRIFT OUT THE MOUNTAINS INTO THE SERN CO PLAINS. WITH MIDLEVEL
TEMPERATURES INCREASING...TEMPERATURES WILL LIKELY TO AT AND ABOVE
AVERAGE READINGS FOR EARLY SEPTEMBER. THIS MAY...ALSO...KEEP
THINGS CAPPED FOR SURFACE-BASED SHRA/TSRA FROM FORMING OVER THE
SERN CO PLAINS...BUT COULDN/T RULE OUT A ROGUE OUTFLOW BOUNDARY
INDUCING SHRA/TSRA...SO WILL MAINTAIN THE VERY LOW POPS...LESS
THAN 5 PERCENT...ACROSS THE SERN CO PLAINS. 12Z/29 MEX MOS
GUIDANCE STILL TAKES MAXIMUM TEMPERATURES INTO THE MIDDLE 9OS THIS
WEEKEND INTO NEXT WEEK...BUT WILL MAINTAIN TEMPERATURES A CATEGORY
BELOW THESE VALUES.

THINGS COULD GET INTERESTING SOMETIME NEXT WEEK AS ALL EYES TURN
TO A POSSIBLE TROPICAL SYSTEM IN THE ERN PACIFIC OCEAN MOVING NEAR
BAJA OF CA AND DRIFTING INTO THE DESERT SW. THIS IS A LONG WAY
OFF...BUT SOMETHING TO WATCH OUT FOR IN THE COMING WEEK. METZE

&&

.AVIATION...

ISOLATED TSRA POSSIBLE AT THE TAF SITES...WITH GENERALLY MVFR CIGS
ACROSS THE AREA THIS EVENING. EXPECTING IFR CIGS TO RE DEVELOP
ACROSS MUCH OF EASTERN COLORADO LATER TONIGHT...WITH PATCHY LIFR
CONDITIONS POSSIBLE FOR THE TAF SITES AS MOIST LOW LEVEL EAST TO SE
FLOW CONTINUES ACROSS THE REGION. SKIES WILL BE SLOW TO CLEAR ACROSS
THE EASTERN COLORADO TOMORROW MORNING...WITH VFR OR PATCHY MVFR CIGS
EXPECTED AFT 18Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

23/17
Hazardous weather outlook, Aug 29, 6:44 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
644 AM MDT WED AUG 29 2007

COZ058>089-093>099-301245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
644 AM MDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE THIS MORNING OVER NORTHERN
PUEBLO AND EL PASO COUNTIES. LIGHTNING IS THE MAIN THREAT WITH THESE
STORMS.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING...MAINLY OVER THE MOUNTAINS AND ADJACENT PLAINS. CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREAT.

PATCHY FOG WILL DEVELOP LATER TONIGHT OVER THE PLAINS. LOCAL
VISIBILITY MAY BE REDUCED BELOW 1/4 MILE BY EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE AREAS OF LOCALLY DENSE FOG ON THE PLAINS EARLY
THURSDAY...OTHERWISE THUNDERSTORMS WILL BE THE MAIN WEATHER
CONCERN FOR THE NEXT FEW DAYS. THUNDERSTORM COVERAGE WILL BE MOST
WIDESPREAD THURSDAY...WITH COVERAGE DECREASING FRIDAY THROUGH
TUESDAY. THE MAIN THREATS FROM STORMS THROUGH THE PERIOD WILL BE
LOCALLY HEAVY RAIN...WIND GUSTS TO AROUND 50 MPH...AND DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

SR/LW

In the hours before

Local storm report, Aug 29, 10:27 AM MDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1027 AM MDT WED AUG 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      3 S PUEBLO              38.25N 104.62W
08/29/2007                   PUEBLO             CO   LAW ENFORCEMENT

            6 INCHES OR MORE OF WATER OVER I-25 EXIT 97/CENTRAL
            AVENUE...200 YARDS LONG...CLOSED INTERSTATE BOTH SOUTH
            AND NORTH BOUND

&&

DMETZE
Local storm report, Aug 29, 12:17 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1217 PM MDT WED AUG 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 NNE MANZANOLA         38.14N 103.86W
08/29/2007  M0.95 INCH       CROWLEY            CO   TRAINED SPOTTER

            RAINFALL IN 45 MINUTE PERIOD...0630 TO 0715 AM MDT

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 9:53 AM MDTFlash Flood WarningPUBPueblo3 hr
Aug 29, 11:42 AM MDTFlash Flood WarningPUBLas Animas3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.